Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 124, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 11, 2002, 5:12 PM CDT for Effingham County, Illinois. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2002, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 11, 2002, 6:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Effingham County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:20 PM CDT | Thunderstorm Wind 55 E | Altamont, IL | Numerous trees, tree limbs, and power lines were blown down in Altamont, Effingham, and Teutopolis. Some homes in Effingham sustained siding damage and a small shed was destroyed by a fallen tree. The roof of the junior high school in Teutopolis sustained mi |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 112212 SVRSPI ILC049-112315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 511 PM CDT TUE JUN 11 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 615 PM CDT * AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTH OF BEECHER CITY TO 35 MILES SOUTHWEST OF EDGEWOOD MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... ALTAMONT SHUMWAY EFFINGHAM WATSON TEUTOPOLIS EDGEWOOD DIETERICH THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. $$ MILLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CDT TUE JUN 11 2002 SFC FRONTAL BOUNDARY IN THE PLAINS WILL CONTINUE TO SLOWLY MOVE TOWARDS IL OVER THE NEXT 24 HOURS. MAIN FORECAST CONCERNS WILL BE HEAVY RAIN CHC THROUGH TGNT INTO WED. AS FRONT CREEPS CLOSER TO IL...WITH MOIST UNSTABLE AIRMASS IN PLACE FOR TSRA INITIATION. ONGOING PCPN WILL CONTINUE TO MOVE ACROSS CEN IL THIS EVE WITH HVY RAIN THREAT ALSO CONTINUING. SO WILL ADD HVY RAIN WORDING TO THE ZONES. EXPECT A BREAK IN THE PCPN AFTER THIS EVENINGS CONVECTION ...WITH ANOTHER MCS POSSIBLE TO REDEVELOP IN NRN MO LATE TNGT. MODELS SLOW DOWN FRONTAL MOVEMENT ACROSS THE AREA ON WED...AS BOUNDARY GOES PARRELLEL TO THE UPR LVL FLOW. SO WILL CONTINUE LKLY POPS ACROSS THE AREA. TRAINING ECHOS ALONG THE WEST-EAST FRONT WILL CONTINUE HVY RAIN THREAT...SO WILL KEEP THIS GOING ALSO. FRONT CONTINUES TO REMAIN DRAPED ACROSS THE AREA ON THU...FROM GENERALLY STL TO IND. WILL MAKE MAJOR CHANGES TO THU FORECAST AS SLOW MOVEMENT OF THE FRONTAL BOUNDARY WILL LEAD TO INCREASED CHANCES OF PCPN ACROSS THE AREA. MODELS HAVING A HARD TIME PLACING THE HEAVIEST QPF WITH ETA FURTHER NORTH...BUT BOTH POINT TO A WAVE ALONG THE FRONT PRODUCING ANOTHER ROUND OF HVY RAIN. SO WILL CHANGE THE FORECAST DRAMACTICALLY FOR THU. AFTER THIS WAVE PASSES...UPR LOW IN THE HIGH PLAINS SWINGS ACROSS THE AREA ON FRI...DEEPENING THE UPR LVL PATTERN TO MORE OF A NW FLOW REGIME THROUGH THE WEEKEND. EXPECT WRAPAROUND PCPN ON FRI..BEFORE THINGS DRY OUT SLIGHTLY FOR SAT. NW FLOW CONTINUES FOR THE WEEKEND...WITH WK IMPULSES ROTATING AROUND THE UPR LOW IN THE GRT LKS. SO WILL CONTINUE SLIGHT CHC OF PCPN FOR SUN-TUES. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI TT 071/081 062/077 059 22666 PIA TT 070/081 061/076 057 22766 DEC TT 071/081 061/078 059 22666 CMI TT 071/081 061/078 059 22666 MTO TT 071/083 061/079 060 22666 LWV TT 071/084 061/081 062 22666 .ILX...NONE. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:24 PM CDT | Flash Flood Warning | ILX | Fulton | 6 hr |
| Jun 11, 2:26 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Jun 11, 2:44 PM CDT | Flash Flood Warning | ILX | Mason | 6 hr |
| Jun 11, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler, Scott | 60 min |
| Jun 11, 3:22 PM CDT | Tornado Warning | ILX | Morgan | 38 min |
| Jun 11, 3:33 PM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 6 hr |
| Jun 11, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 67 min |
| Jun 11, 4:19 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 41 min |
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 59 min |
| Jun 11, 5:02 PM CDT | Tornado Warning | ILX | Shelby | 28 min |
| Jun 11, 5:11 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 64 min |
| Jun 11, 5:29 PM CDT | Tornado Warning | ILX | Effingham | 46 min |
| Jun 11, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 40 min |
| Jun 11, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper | 65 min |
| Jun 11, 6:05 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.